Variants of the Rogers-Ramanujan Identities

Kristina Garrett, Mourad E.H. Ismail, Dennis Stanton

Research output: Contribution to journalArticlepeer-review

55 Scopus citations


We evaluate several integrals involving generating functions of continuous q-Hermite polynomials in two different ways. The resulting identities give new proofs and generalizations of the Rogers-Ramanujan identities. Two quintic transformations are given, one of which immediately proves the Rogers-Ramanujan identities without the Jacobi triple product identity. Similar techniques lead to new transformations for unilateral and bilateral series. The quintic transformations lead to curious identities involving primitive fifth roots of unity which are then extended to primitive pth roots of unity for odd p.

Original languageEnglish (US)
Pages (from-to)274-299
Number of pages26
JournalAdvances in Applied Mathematics
Issue number3
StatePublished - Oct 1999

Bibliographical note

Funding Information:
1Research partially supported by NSF Grant DMS-9970865. 2Research partially supported by NSF Grant DMS-9970627.


  • Q-Hermite polynomials; Rogers-Ramanujan identities


Dive into the research topics of 'Variants of the Rogers-Ramanujan Identities'. Together they form a unique fingerprint.

Cite this